Article contents
On some sub-Riemannian objects in hypersurfaces of sub-Riemannian manifolds
Published online by Cambridge University Press: 17 April 2009
Extract
We study some sub-Riemannian objects (such as horizontal connectivity, horizontal connection, horizontal tangent plane, horizontal mean curvature) in hypersurfaces of sub-Riemannian manifolds. We prove that if a connected hypersurface in a contact manifold of dimension more than three is noncharacteristic or with isolated characteristic points, then there exists at least a piecewise smooth horizontal curve in this hypersurface connecting any two given points in it. In any sub-Riemannian manifold, we obtain the sub-Riemannian version of the fundamental theorem of Riemannian geometry: there exists a unique nonholonomic connection which is completely determined by the sub-Riemannian structure and is “symmetric” and compatible with the sub-Riemannian metric. We use this nonholonomic connection to study horizontal mean curvature of hypersurfaces.
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 70 , Issue 2 , October 2004 , pp. 177 - 198
- Copyright
- Copyright © Australian Mathematical Society 2004
References
- 7
- Cited by